Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 8, 2013, 4:12 PM MDT for Santa Fe County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 4:12 PM MDT (22:12 UTC)
- Expired
- Jul 8, 2013, 6:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 93 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:50 PM MDT | FLASH FLOOD | 2 S Santa Fe, NM | 1 TO 2 FEET OF WATER ON SOME ROADS ON SOUTH SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500 WGUS55 KABQ 082212 FFWABQ NMC049-090015- /O.NEW.KABQ.FF.W.0009.130708T2212Z-130709T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 412 PM MDT MON JUL 8 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR SANTA FE. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. OVER ONE INCH OF RAIN MAY FALL IN LESS THAN 30 MINUTES. STREET FLOODING IS LIKELY ACROSS MANY SANTA FE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3573 10613 3571 10582 3555 10584 3561 10617 $$ 34
2 follow-up statements
039 WGUS75 KABQ 082255 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 455 PM MDT MON JUL 8 2013 NMC049-090015- /O.CON.KABQ.FF.W.0009.000000T0000Z-130709T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE- 455 PM MDT MON JUL 8 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL SANTA FE COUNTY... AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING LIGHT TO MODERATE RAIN IN SANTA FE. RADAR ESTIMATED UP TO 2 INCHES OF RAIN FELL ACROSS CENTRAL AND SOUTHERN PORTIONS OF SANTA FE. THOUGH THE HEAVY RAIN HAS ENDED...RUNOFF MAY RESULT IN FLASH FLOODING. CURB HIGH WATER HAS BEEN REPORTED ACROSS MANY SANTA FE AREA ROADWAYS. PERSONS ARE URGED TO SLOW DOWN. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3573 10613 3571 10582 3555 10584 3561 10617 $$ 34
810 WGUS75 KABQ 090008 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 608 PM MDT MON JUL 8 2013 NMC049-090019- /O.EXP.KABQ.FF.W.0009.000000T0000Z-130709T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE- 608 PM MDT MON JUL 8 2013 ...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR CENTRAL SANTA FE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAD ENDED ACROSS SANTA FE...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3573 10613 3571 10582 3555 10584 3561 10617 $$ 34
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:00 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 8, 3:00 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON JUL 8 2013 .DISCUSSION... THE CENTER OF HIGH PRESSURE AT 500 MB IS EXPECTED TO MIGRATE FROM NEAR ALBUQUERQUE THIS AFTERNOON TOWARD THE FOUR CORNERS TUESDAY...THEN EASTWARD ALONG THE NM/CO BORDER WEDNESDAY NIGHT...BEFORE WOBBLING AROUND NE NM AND W KS THURSDAY THROUGH SATURDAY NIGHT. THIS WILL CAUSE THE FAVORED LOCATION FOR THUNDERSTORMS TO SHIFT WITH TIME. THE UPPER HIGH WILL BUILD IN STRENGTH AS IT MIGRATES TOWARD THE FOUR CORNERS TONIGHT THROUGH TUESDAY...AND THIS WILL PROBABLY BEGIN TO CAP SOME OF THE CONVECTION THERE. HOWEVER...THERE WILL BE A NOTICEABLE SHIFT IN THE THUNDERSTORM TRACK ACROSS CENTRAL PARTS OF THE STATE TO MORE OF A NE TO SW DIRECTION BEGINNING THIS EVENING...THEN E TO W BY WEDNESDAY. THIS SHOULD ENABLE STORMS TO SHIFT EASTWARD OFF THE CENTRAL MOUNTAIN CHAIN INTO THE CENTRAL VALLEY AFFECTING ALBUQUERQUE AND POINTS SOUTH BEGINNING TODAY...AS FAR NORTH AS THE SANTA FE AREA BEGINNING TUESDAY...THEN EVEN FARTHER NORTH TO AROUND TAOS WEDNESDAY. OTHERWISE...THE SOUTHWESTERN AND NORTHERN MOUNTAINS WILL CONTINUE TO HAVE THE HIGHEST THUNDERSTORM PROBABILITIES THROUGH MID WEEK. A BACK DOOR COLD FRONT IS PROGGED TO SAG INTO THE NE PLAINS LATE TUESDAY INTO WEDNESDAY...AND IT SHOULD BRING ENOUGH MOISTURE AND LIFT FOR THE NE TO SEE AN UPTICK IN CONVECTIVE COVERAGE. DUE TO THE PROXIMITY OF THE UPPER HIGH...HIGH TEMPERATURES WILL GENERALLY VARY FROM A FEW TO AROUND 10 DEGREES ABOVE NORMAL TUESDAY AND WEDNESDAY...THOUGH WEDNESDAYS READINGS SHOULD BE A BIT COOLER THAN TUESDAYS ACROSS THE NE DUE TO THE BACK DOOR COLD FRONT. WITH THE HIGH PRESSURE SYSTEM AT 500 MB SHIFTED MAINLY NE OF NM THURSDAY THROUGH SATURDAY...A MORE TYPICAL MONSOON PATTERN WILL DEVELOP WITH A MONSOON MOISTURE PLUME EXTENDING NORTHWARD FROM MEXICO ACROSS AZ AND WESTERN NM. TEMPERATURES SHOULD RESPOND TO THE MOISTURE AND PRESSURE PATTERN WITH NEAR AND A LITTLE BELOW NORMAL READINGS ACROSS WESTERN AREAS...AND READINGS AS MUCH AS 8 DEGREES ABOVE NORMAL ALONG NEW MEXICOS EASTERN BORDER. SUNDAY SHOULD SEE AN INCREASE IN CONVECTION AREAWIDE AS A PRONOUNCED EASTERLY WAVE BEGINS TO TRACK SLOWLY WESTWARD FROM SOUTH CENTRAL TX ACROSS SOUTHERN NM AND NORTHERN MEXICO. THE GFS AND ECMWF SEEM TO BE SIGNALING OUR FIRST MONSOON BURST OF THE SEASON SUNDAY THROUGH MONDAY...AND POSSIBLY EVEN TUESDAY IN WESTERN AREAS AS THIS WAVE AND ATTENDANT SUBTROPICAL MOISTURE CROSSES. MODEL DIFFERENCES ARE MAKING IT A BIT DIFFICULT TO PIN DOWN THE MOST LIKELY AREAS FOR HEAVY PRECIPITATION AT THIS TIME...SO STAY TUNED FOR FURTHER UPDATES. 44 && .FIRE WEATHER... CHANCES FOR WETTING RAIN TO CONTINUE WITH SOME CHANGES TOWARD THE END OF THE WEEK AND INTO EARLY NEXT WEEK AS ABOVE NORMAL TEMPERATURES PERSIST. ABOVE NORMAL PWATS CONTINUE OVER THE AREA AND THE ATMOSPHERE IS FORECAST TO UNDERGO VERY LITTLE CHANGE OVER THE NEXT 48HRS. FAIR TO GOOD HUMIDITY RECOVERIES ARE FORECAST WITH SOME EXCELLENT RECOVERIES ABOVE TEN THOUSAND FEET. LIGHT STEERING FLOW MEANS THAT WETTING RAINS ARE A GOOD BET FOR THE AREAS THAT GET RAIN. BY FRIDAY...THE UPPER HIGH WILL HAVE MOVED NORTHEAST OF OUR AREA WITH DRY/WARM AIR UNDERCUTTING IT ACROSS MUCH OF EASTERN AND CENTRAL NM. A MONSOONAL PLUME OF MOISTURE WILL EXTENDED FROM NORTH TO SOUTH ACROSS ARIZONA AND PORTIONS OF WESTERN NEW MEXICO...SO CHANCES FOR WETTING RAIN ON FRIDAY AND SATURDAY WILL FAVOR WESTERN AREAS. EASTERN AREAS WILL EXPERIENCE SOME DRYING WITH MINIMUM RHS TRENDING DOWN TOWARD THE END OF THE WEEK...BUT REMAINING ABOVE CRITICAL THRESHOLDS. BY SUNDAY NIGHT INTO MONDAY...EASTERLY FLOW WILL DEVELOP OVER THE STATE AS THE RIDGE AXIS LIFTS NORTH AND MAKES WAY FOR A CLOSED EASTERLY WAVE MOVING ACROSS TEXAS INTO NORTHERN MEXICO AND SOUTHERN PORTIONS OF NEW MEXICO. THIS WILL LEAD TO AN UPTICK IN CHANCES FOR WETTING RAIN AS ATMOSPHERIC MOISTURE SURGES. THIS UPTICK POTENTIALLY LASTING THROUGH THE MIDDLE OF NEXT WEEK AS THE LATEST ECMWF SOLUTION SHOWS A MORE TRADITIONAL MONSOON PATTERN DEVELOPING WITH THE UPPER HIGH DISPLACED WELL EAST OF THE STATE AND SOUTHERLY FLOW IN THE MID LEVELS OF THE ATMOSPHERE. 11 && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS FORECAST TO PREVAIL AT AREA TERMINALS THROUGH THE NEXT 24HRS. HOWEVER...MVFR CONDITIONS ARE EXPECTED WITH SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON/EVENING NEAR KABQ...KSAF AND KLVS. SHORT-LIVED IFR CONDITIONS...SMALL HAIL AND GUSTY/ERRATIC WINDS ARE LIKELY IN/NEAR THE STRONGER STORMS. PEAK THUNDERSTORM PERIOD FOR KABQ AND KSAF WILL BE FROM 22-02Z. 11 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 67 98 64 98 / 10 5 5 10 DULCE........................... 54 93 50 94 / 20 10 10 30 CUBA............................ 60 94 57 93 / 20 20 20 30 GALLUP.......................... 62 93 58 93 / 20 10 10 20 EL MORRO........................ 58 88 52 87 / 30 20 20 30 GRANTS.......................... 61 92 58 92 / 20 20 20 20 QUEMADO......................... 61 90 60 91 / 30 20 20 30 GLENWOOD........................ 65 93 61 92 / 50 20 30 30 CHAMA........................... 54 85 54 85 / 20 20 20 40 LOS ALAMOS...................... 63 88 64 87 / 20 20 20 30 PECOS........................... 62 85 63 83 / 30 30 30 50 CERRO/QUESTA.................... 56 82 59 81 / 20 20 20 40 RED RIVER....................... 53 78 49 75 / 30 30 30 50 ANGEL FIRE...................... 50 81 42 77 / 30 30 30 60 TAOS............................ 58 90 57 88 / 20 10 20 30 MORA............................ 58 84 58 81 / 30 30 40 50 ESPANOLA........................ 66 93 64 91 / 20 10 20 30 SANTA FE........................ 63 88 65 86 / 20 30 20 40 SANTA FE AIRPORT................ 65 93 64 91 / 20 30 20 30 ALBUQUERQUE FOOTHILLS........... 69 95 71 94 / 30 30 20 30 ALBUQUERQUE HEIGHTS............. 73 95 72 94 / 30 20 20 20 ALBUQUERQUE VALLEY.............. 73 98 70 96 / 30 20 20 20 ALBUQUERQUE WEST MESA........... 72 100 69 99 / 30 20 20 20 LOS LUNAS....................... 72 97 69 96 / 30 30 20 20 RIO RANCHO...................... 71 99 68 98 / 30 30 20 30 SOCORRO......................... 71 101 68 101 / 40 30 20 20 SANDIA PARK/CEDAR CREST......... 64 94 62 93 / 30 30 30 30 TIJERAS......................... 65 92 64 91 / 30 30 20 30 MORIARTY/ESTANCIA............... 64 90 60 89 / 40 20 30 30 CLINES CORNERS.................. 63 88 62 87 / 30 20 20 30 GRAN QUIVIRA.................... 64 90 63 89 / 30 20 20 30 CARRIZOZO....................... 68 91 65 92 / 30 10 20 20 RUIDOSO......................... 62 82 57 82 / 20 20 10 10 CAPULIN......................... 63 89 62 83 / 30 20 30 50 RATON........................... 62 94 61 89 / 30 30 30 30 SPRINGER........................ 62 93 59 89 / 30 30 30 30 LAS VEGAS....................... 60 89 59 86 / 30 30 30 40 CLAYTON......................... 69 97 70 93 / 10 20 30 30 ROY............................. 66 91 66 88 / 20 20 30 30 CONCHAS......................... 72 97 69 95 / 10 10 20 20 SANTA ROSA...................... 70 97 70 95 / 10 10 20 20 TUCUMCARI....................... 73 100 73 98 / 5 10 20 20 CLOVIS.......................... 68 93 67 93 / 5 5 5 10 PORTALES........................ 68 93 67 93 / 5 5 5 10 FORT SUMNER..................... 71 95 69 94 / 5 5 10 20 ROSWELL......................... 72 97 70 97 / 5 5 5 5 PICACHO......................... 66 92 63 91 / 10 5 10 10 ELK............................. 63 85 59 84 / 10 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Jul 8, 5:22 AM MDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 AM MDT MON JUL 8 2013 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 522 AM MDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS OVER THE NORTHERN...WESTERN...AND CENTRAL HIGH COUNTRY MAY PRODUCE LOCAL DOWNPOURS WITH FREQUENT LIGHTNING AND SOME SMALL HAIL. DOWNPOURS ARE POSSIBLE ON THE BURN SCAR AREAS OF CATRON AND LINCOLN COUNTY...AND OVER THE NORTHERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS DEVELOPING EACH DAY OVER THE NORTHERN...WESTERN...AND CENTRAL HIGH COUNTRY MAY PRODUCE LOCAL DOWNPOURS WITH FREQUENT LIGHTNING AND SOME SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS...RAINFALL IMPACTS...AND OBSERVED HAIL SIZES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SHY
In the hours before
Special weather statement, Jul 8, 1:51 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
151 PM MDT MON JUL 8 2013
NMZ513-515-082015-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET/RED RIVER-
151 PM MDT MON JUL 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN TAOS AND WESTERN
COLFAX COUNTIES THROUGH 215 PM MDT...
AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ELIZABETHTOWN...OR ABOUT 23
MILES EAST OF QUESTA. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...ELIZABETHTOWN AND EAGLE NEST.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3659 10499 3653 10526 3670 10531 3677 10523
3680 10509
TIME...MOT...LOC 1951Z 344DEG 2KT 3669 10517
34Special weather statement, Jul 8, 2:28 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 228 PM MDT MON JUL 8 2013 NMZ515-527-082115- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 228 PM MDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH 315 PM MDT... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTHEAST OF UTE PARK...OR ABOUT 29 MILES WEST OF RATON...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN COLFAX COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3696 10475 3665 10477 3671 10507 3689 10508 TIME...MOT...LOC 2028Z 285DEG 8KT 3681 10495 CA
Special weather statement, Jul 8, 2:59 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT MON JUL 8 2013 NMZ519-521-082130- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 259 PM MDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BERNALILLO COUNTY THROUGH 330 PM MDT... AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CEDAR CREST...OR ABOUT 13 MILES EAST OF ALBUQUERQUE...MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...ALBUQUERQUE...SANDIA HEIGHTS AND CARNUEL. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3499 10649 3519 10654 3522 10631 3504 10627 TIME...MOT...LOC 2100Z 078DEG 7KT 3511 10640 34
Special weather statement, Jul 8, 4:07 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 407 PM MDT MON JUL 8 2013 NMZ512-518-082230- SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 407 PM MDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY THROUGH 430 PM MDT... AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANTA FE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL MAY COVER THE GROUND. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE AND GLORIETA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3553 10573 3545 10605 3571 10609 3576 10588 TIME...MOT...LOC 2207Z 343DEG 2KT 3565 10595 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:32 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 118 min |
| Jul 7, 8:57 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 93 min |
| Jul 8, 4:12 AM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 8, 12:31 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 119 min |
| Jul 8, 1:22 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 3 hr |
| Jul 8, 1:37 PM MDT | Flash Flood Warning | ABQ | San Miguel | 113 min |
| Jul 8, 1:51 PM MDT | Special Weather Statement | ABQ | Taos | 24 min |
| Jul 8, 2:00 PM MDT | Areal Flood Advisory | ABQ | Colfax, Taos | 2 hr |
| Jul 8, 2:28 PM MDT | Special Weather Statement | ABQ | Colfax | 47 min |
| Jul 8, 2:38 PM MDT | Areal Flood Advisory | ABQ | Colfax | 112 min |
| Jul 8, 2:59 PM MDT | Special Weather Statement | ABQ | Bernalillo | 31 min |
| Jul 8, 3:14 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 8, 4:07 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 8, 4:27 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Jul 8, 5:41 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.